On the Cauchy problem for nonlinear Schrödinger equations with rotation

Paolo Antonelli, Daniel Marahrens, Christof Sparber

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


We consider the Cauchy problem for (energy-subcritical) nonlinear Schrödinger equations with sub-quadratic external potentials and an additional angular momentum rotation term. This equation is a well-known model for superuid quantum gases in rotating traps. We prove global existence (in the energy space) for defocusing nonlinearities without any restriction on the rotation frequency, generalizing earlier results given in [11, 12]. Moreover, we find that the rotation term has a considerable in fiuence in proving finite time blow-up in the focusing case.
Original languageEnglish (US)
Pages (from-to)703-715
Number of pages13
JournalDiscrete and Continuous Dynamical Systems
Issue number3
StatePublished - Oct 21 2011
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledgements: This publication is based on work supported by Award No. KUK-I1-007-43, funded by the King Abdullah University of Science and Technology (KAUST). C. S. acknowledges support by the Royal society through his University research fellowship. D. M. acknowledges support by the Cambridge European Trust and the EPSRC.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.


Dive into the research topics of 'On the Cauchy problem for nonlinear Schrödinger equations with rotation'. Together they form a unique fingerprint.

Cite this